Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Hypothyroid, vitiligo. Taking eltroxin, fineshow for weight loss. Is it safe?

i have a hypothyroid for 7 years now,take eltrocin dailycand using a product called Fineshow which has green tea in it to loose weight.Is it dangerous for me to use while i have an underactive thyroid?I also started
getting vitilgo is it caused from the thyroid and using alk these slimming drugs.
Ridhwana(South Africa)

getting a condition on my skin known as vitiligo
Asked On : Tue, 2 Apr 2013
Answers:  3 Views:  136
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Thyroid and Vitiligo can both be from a common cause - auto immune disease...
Check with your endocrinologist..
Dermatologic opinion / biopsy and so on may be necessary can help...
You have not stated your age, gender, personal habits, family history or co-morbidities

Weight is like bank account. The amount in your account comes down when you withdraw more (physical work) and you deposit less (eat less). If the weight is picking up, it only means – the exercise is not enough or the food is more. See a good dietician - you have to reduce the quantity of your food and change the quality too. You need regular exercise.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Tue, 30 Apr 2013
I find this answer helpful
Dermatologist Dr. Neera Kataria's  Response
Hi, Ridhwana .thanks for posting your query

I understand your concern regarding vitiligo . Vitiligo is not caused by eltroxin or slimming drugs . It is an autoimmune disorder in which autoantibodies develop against pigment producing cells. Other autoimmune disorders may be associated with it as in your case thyroid disorder.

You can continue using green tea with thyriod medication .
You may contact a dermatologist for examination and treatment of vitiligo.

Hope this solves your query

Answered: Wed, 3 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Allergist and Immunologist Dr. Suman Kumar's  Response
Vitilogo can be due to taking slimming drugs
stop taking Weight loosing medicines
Get your thyroid medicines titrated against tsh levels
green tea is not harmful
Answered: Tue, 2 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor